Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 26, NWS Pittsburgh, PA

March 23, 2011Preston County, Tucker County, West Virginia; Garrett County, Maryland; Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 23, 2011, 6:02 PM EDT for Preston County, Tucker County, West Virginia; Garrett County, Maryland; Fayette County, Pennsylvania. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 6:02 PM EDT (22:02 UTC)
Expired
Mar 23, 2011, 6:47 PM EDT
In force
45 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Garrett County, MD, Fayette County, PA, Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:10 PM EDTTSTM WND DMGFellowsville, WVNUMEROUS TREES DOWN
Mar 23, 6:10 PM EDTTSTM WND DMGTunnelton, WVTREES DOWN ON HOUSE
Mar 23, 6:15 PM EDTTSTM WND DMG4 S Oakland, MDSEVERAL TREES DOWN
Mar 23, 6:30 PM EDTHAIL 0.882 Nnw Lonaconing, MD
Mar 23, 6:40 PM EDTTSTM WND DMGParsons, WVSEVERAL TREES DOWN IN PARSONS ALONG ROUTE 72

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 546 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
546 m²/s²
0-3 km storm-relative helicity
612 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WUUS51 KPBZ 232202
SVRPBZ
MDC023-PAC051-WVC077-093-232300-
/O.NEW.KPBZ.SV.W.0026.110323T2202Z-110323T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARRETT COUNTY IN WESTERN MARYLAND...
  EXTREME SOUTH CENTRAL FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
  TUCKER COUNTY IN NORTHERN WEST VIRGINIA...
  PRESTON COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 700 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MASONTOWN...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  NEWBURG...            MASONTOWN...          FELLOWSVILLE...
  PLEASANT RUN...       TUNNELTON...          HANNAHSVILLE...
  SAINT GEORGE...       PARSONS...            DAVISVILLE...
  LAUREL RUN...         HAMBLETON...          ROWLESBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WIND AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 3897 7952 3903 7978 3909 7979 3913 7985
      3922 7982 3929 7990 3972 7977 3972 7979
      3971 7893 3947 7906 3929 7930 3929 7935
      3920 7947 3919 7947 3920 7929 3911 7934
      3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2203Z 265DEG 34KT 3949 7979

$$
3 follow-up statements
370 
WWUS51 KPBZ 232216
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 PM EDT WED MAR 23 2011

PAC051-232226-
/O.CAN.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
FAYETTE PA-
616 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.

LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
      3921 7982 3931 7986 3965 7962 3970 7949
      3971 7893 3947 7906 3934 7926 3929 7930
      3929 7935 3920 7947 3920 7929 3911 7934
      3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2216Z 265DEG 34KT 3932 7961

$$

MDC023-WVC077-093-232300-
/O.CON.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
GARRETT MD-TUCKER WV-PRESTON WV-
616 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PRESTON...TUCKER AND GARRETT COUNTIES...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MACOMBER...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  TUNNELTON...          SAINT GEORGE...       ROWLESBURG...
  PLEASANT RUN...       PARSONS...            KINGWOOD...
  HENDRICKS...          HANNAHSVILLE...       HAMBLETON...
  FELLOWSVILLE...       DAVISVILLE...         VALLEY POINT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.

LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
      3921 7982 3931 7986 3965 7962 3970 7949
      3971 7893 3947 7906 3934 7926 3929 7930
      3929 7935 3920 7947 3920 7929 3911 7934
      3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2216Z 265DEG 34KT 3932 7961

$$
895 
WWUS51 KPBZ 232239
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
639 PM EDT WED MAR 23 2011

MDC023-WVC077-232249-
/O.CAN.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
GARRETT MD-PRESTON WV-
639 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR PRESTON AND GARRETT COUNTIES
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.

LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
      3921 7982 3923 7983 3927 7968 3923 7954
      3919 7947 3920 7929 3911 7934 3909 7934
      3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2239Z 265DEG 34KT 3913 7929

$$

WVC093-232300-
/O.CON.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
TUCKER WV-
639 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR TUCKER COUNTY...

AT 632 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR CANAAN HEIGHTS...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  THOMAS...             SAINT GEORGE...       PLEASANT RUN...
  PARSONS...            LANEVILLE...          HENDRICKS...
  HANNAHSVILLE...       HAMBLETON...          GATZMER...
  ELK...                DAVISVILLE...        
  CANAAN VALLEY STATE PARK...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.

LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
      3921 7982 3923 7983 3927 7968 3923 7954
      3919 7947 3920 7929 3911 7934 3909 7934
      3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2239Z 265DEG 34KT 3913 7929

$$
066 
WWUS51 KPBZ 232247
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
647 PM EDT WED MAR 23 2011

WVC093-232258-
/O.CAN.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
TUCKER WV-
647 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR TUCKER COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.

LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
      3921 7982 3923 7983 3927 7968 3923 7954
      3919 7947 3920 7929 3911 7934 3909 7934
      3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2248Z 265DEG 34KT 3912 7918

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:01 PM EDT, 1 minute earlier.

Area forecast discussion, Mar 23, 6:01 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT WED MAR 23 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON AND
EVENING...BRINGING AND END TO SEVERE THUNDERSTORMS WITH SCATTERED
SNOW SHOWERS OVERNIGHT. HIGH PRESSURE WILL THEN BUILD IN FOR THE
END OF THE WEEK WITH MAINLY DRY BUT MUCH COOLER CONDITIONS.

&&

.NEAR TERM /THROUGH THURSDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS RIDGES WILL EXIT
EAST NEXT 1-2 HOURS. COLDER AIR RUSHING IN BEHIND LINE AND UPDATE
TO REMOVE WATCH FROM PITTSBURGH WEST AND UPDATE TEMPERATURES.
REMAINDER FORECAST UNCHANGED.

AS COLDER AIR WORKS INTO THE AREA PRECIP WILL CHANGE TO SNOW
NORTH TO SOUTH. SOME POCKETS OF SLEET ARE POSSIBLE IN THE
CHANGEOVER NORTH OF PIT THIS EVENING. WITH GROUND TEMPERATURES
WARM AND THE COVERAGE SCATTERED...ACCUMULATIONS WILL BE
MINIMAL...WITH COATING POSSIBLE ALONG THE I-80 CORRIDOR AND THE
WV/MD RIDGES. RESIDUAL SNOW SHOWERS WILL DIMINISH BY THURSDAY AFTN
AS HIGH PRESSURE BUILDS ACROSS THE AREA. DO THINK CLOUDS WILL
PERSIST THROUGH MUCH OF THURSDAY AFTN UNDER NW FLOW/COLD
ADVECTION. MUCH COLDER TEMPERATURES WILL PREVAIL...WITH HIGHS
MAINLY IN THE 30S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
MAINLY DRY BUT COLD CONDITIONS WILL PREVAIL UNDER HIGH PRESSURE
AND NORTHERLY FLOW THURSDAY NIGHT INTO SATURDAY. A SYSTEM APPROACHING
FROM THE SOUTHWEST MAY BRING SCATTERED RAIN/SNOW SHOWERS FROM PIT
SOUTH BY LATE SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A LOW PRESSURE SYSTEM WILL TRACK EAST FROM THE SOUTHERN PLAINS
ACROSS THE SOUTHEASTERN STATES SUNDAY. THIS SYSTEM WILL BRING A
CHANCE OF RAIN AND SNOW SHOWERS TO THE FORECAST AREA SATURDAY
NIGHT INTO SUNDAY.

HIGH PRESSURE WILL BRIEFLY REBUILD ON MONDAY WITH ANOTHER SYSTEM
TRACKING ACROSS THE SOUTH BY TUESDAY. THIS LOW WILL PROVIDE A CHANCE
OF RAIN OR SNOW AGAIN TUESDAY INTO EARLY WEDNESDAY.

TEMPERATURES ARE FORECAST TO RANGE BETWEEN 10 AND 15 DEGREES BELOW
NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
EXPECT WARM FRONT TO PUSH NORTH OF KFKL AND KDUJ BY 21Z WITH IFR
CEILINGS QUICKLY LIFTING TO MVFR AS FLOW BECOMES SOUTHWEST IN WARM
SECTOR.

BROKEN CEILINGS 3000 TO 4000 FEET WILL PREVAIL AT REMAINDER OF
TERMINALS AHEAD OF APPROACHING COLD FRONT WHICH WILL CROSS THE
REGION EARLY THIS EVENING. LINES OF THUNDERSTORMS WITH A FEW
REACHING SEVERE LIMITS WILL CONTINUE TO DEVELOP OVER OHIO AND
MOVE RAPIDLY EAST THROUGH 00Z. BRIEF IFR CONDITIONS ARE LIKELY
IN STORMS...AND LARGE HAIL AND GUSTS OVER 50KT ARE POSSIBLE OVER
SOUTHERN TERMINALS.

NORTHWEST FLOW GUSTING TO 25 KT AT TIMES WILL BRING MUCH COLDER AIR
INTO THE REGION TONIGHT WITH LEFT OVER SCATTERED RAIN SHOWERS
CHANGING OVER TO SNOW BEFORE ENDING. COLD ADVECTION WILL LIKELY
MAINTAIN MVFR STRATOCUMULUS OVER MOST TERMINALS LATE TONIGHT THROUGH
THURSDAY MORNING...WITH BASES LIFTING ABOVE 3000 FEET BY
AFTERNOON.

VFR WEATHER IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY UNDER
SURFACE RIDGE. THE NEXT LOW PRESSURE SYSTEM WILL TRACK SOUTH OF THE
REGION SATURDAY AND SUNDAY WITH SCATTERED RAIN/SNOW SHOWERS AND
POSSIBLE RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 23, 5:58 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
558 PM EDT WED MAR 23 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-WVZ001>004-012-242200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
558 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ073>076-WVZ021>023-041-242200-
GARRETT-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
MARION-MONONGALIA-PRESTON-TUCKER-
558 PM EDT WED MAR 23 2011

...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 23, 4:09 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             CARROLLTON              40.57N  81.09W
03/23/2011  E0.88 INCH       CARROLL            OH   EMERGENCY MNGR

0331 PM     HAIL             STEUBENVILLE            40.37N  80.65W
03/23/2011  E1.00 INCH       JEFFERSON          OH   TRAINED SPOTTER

0334 PM     HAIL             2 E SUMMITVILLE         40.68N  80.85W
03/23/2011  E1.00 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0350 PM     HAIL             15 NW STEUBENVILLE      40.52N  80.85W
03/23/2011  E1.50 INCH       JEFFERSON          OH   TRAINED SPOTTER

            NEAR BURGHOLTZ

0355 PM     HAIL             ROSS TOWNSHIP           40.53N  80.02W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0355 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   PUBLIC

0355 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E1.25 INCH       ALLEGHENY          PA   PUBLIC

0355 PM     HAIL             DOVER                   40.52N  81.47W
03/23/2011  E1.50 INCH       TUSCARAWAS         OH   TRAINED SPOTTER

0400 PM     HAIL             2 S WELLSVILLE          40.57N  80.66W
03/23/2011  E1.00 INCH       HANCOCK            WV   TRAINED SPOTTER

0401 PM     HAIL             MCDONALD                39.86N  81.85W
03/23/2011  E0.88 INCH       MUSKINGUM          OH   TRAINED SPOTTER

0406 PM     HAIL             ROBINSON TOWNSHIP       40.46N  80.13W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0406 PM     HAIL             IMPERIAL                40.45N  80.24W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100514 PBZ1100515 PBZ1100516 PBZ1100517 PBZ1100518
PBZ1100519 PBZ1100520 PBZ1100521 PBZ1100522 PBZ1100523 PBZ1100524
PBZ1100525

XX
Local storm report, Mar 23, 4:46 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ROBINSON TOWNSHIP       40.46N  80.13W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0400 PM     HAIL             HANOVERTON              40.76N  80.94W
03/23/2011  E1.00 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0400 PM     HAIL             FARMINGTON              39.81N  79.57W
03/23/2011  E1.00 INCH       FAYETTE            PA   TRAINED SPOTTER

0410 PM     HAIL             BRIDGEVILLE             40.36N  80.11W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0412 PM     HAIL             LISBON                  40.77N  80.77W
03/23/2011  E0.88 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0413 PM     HAIL             2 S COLUMBIANA          40.86N  80.69W
03/23/2011  E1.00 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0416 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E0.88 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            OAKLAND SECTION OF PITTSBURGH

0419 PM     HAIL             ALIQUIPPA               40.62N  80.25W
03/23/2011  E1.00 INCH       BEAVER             PA   TRAINED SPOTTER

0420 PM     HAIL             BALTIC                  40.44N  81.70W
03/23/2011  E1.75 INCH       TUSCARAWAS         OH   TRAINED SPOTTER

0428 PM     HAIL             COSHOCTON               40.26N  81.85W
03/23/2011  E1.00 INCH       COSHOCTON          OH   TRAINED SPOTTER

0430 PM     HAIL             MCKEESPORT              40.34N  79.84W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0433 PM     HAIL             SALINEVILLE             40.62N  80.83W
03/23/2011  E1.00 INCH       COLUMBIANA         OH   TRAINED SPOTTER

0435 PM     HAIL             MONROEVILLE             40.42N  79.79W
03/23/2011  E1.25 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0436 PM     HAIL             AVONMORE                40.53N  79.47W
03/23/2011  E1.00 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0436 PM     HAIL             REDHOUSE                39.31N  79.45W
03/23/2011  E1.00 INCH       GARRETT            MD   TRAINED SPOTTER

0438 PM     HAIL             IRWIN                   40.32N  79.70W
03/23/2011  E1.50 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0438 PM     HAIL             MCKEESPORT              40.34N  79.84W
03/23/2011  E2.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            GREEN OAK AREA. GUST TO 60 MPH. TREES DOWN.

0442 PM     HAIL             2 S IRWIN               40.30N  79.70W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0444 PM     HAIL             IRWIN                   40.32N  79.70W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0445 PM     HAIL             SALTSBURG               40.49N  79.45W
03/23/2011  E1.75 INCH       INDIANA            PA   TRAINED SPOTTER

0446 PM     HAIL             JEANNETTE               40.33N  79.61W
03/23/2011  E1.50 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            GRAPEVILLE AREA

&&

EVENT NUMBER PBZ1100531 PBZ1100541 PBZ1100542 PBZ1100526 PBZ1100527
PBZ1100528 PBZ1100529 PBZ1100530 PBZ1100533 PBZ1100532 PBZ1100534
PBZ1100535 PBZ1100536 PBZ1100537 PBZ1100538 PBZ1100539 PBZ1100540
PBZ1100543 PBZ1100544 PBZ1100545 PBZ1100546

XX
Local storm report, Mar 23, 5:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          5 SW GREENSBURG         40.25N  79.61W
03/23/2011                   WESTMORELAND       PA   STORM CHASER

            POSSIBLE TORNADO DAMGE. ROOFS OFF OF SEVERAL HOUSES
            ALONG ROUTE 136 HEMPFIELD TWP.

&&

EVENT NUMBER PBZ1100560

XX
Local storm report, Mar 23, 5:11 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          5 SW GREENSBURG         40.25N  79.61W
03/23/2011                   WESTMORELAND       PA   STORM CHASER

            POSSIBLE TORNADO DAMGE. ROOFS OFF OF SEVERAL HOUSES
            ALONG ROUTE 136 HEMPFIELD TWP.

0449 PM     HAIL             OAKLAND                 39.41N  79.41W
03/23/2011  E0.88 INCH       GARRETT            MD   TRAINED SPOTTER

0450 PM     HAIL             GREENSBURG              40.30N  79.54W
03/23/2011  E2.00 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0452 PM     HAIL             3 S HOOKSTOWN           40.56N  80.47W
03/23/2011  E1.00 INCH       BEAVER             PA   TRAINED SPOTTER

0453 PM     HAIL             GREENSBORO              39.79N  79.91W
03/23/2011  E1.75 INCH       FAYETTE            PA   TRAINED SPOTTER

0455 PM     HAIL             NEW CUMBERLAND          40.50N  80.61W
03/23/2011  E1.75 INCH       HANCOCK            WV   TRAINED SPOTTER

0456 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0457 PM     HAIL             GREENSBURG              40.30N  79.54W
03/23/2011  E1.00 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            WESTMORELAND MALL

0457 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.25 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0459 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.00 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0500 PM     HAIL             1 NNW CARNOT-MOON       40.53N  80.22W
03/23/2011  M1.50 INCH       ALLEGHENY          PA   NWS OFFICE

            NWS OFFICE

0503 PM     HAIL             GREENSBURG              40.30N  79.54W
03/23/2011  E1.25 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0503 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0504 PM     HAIL             1 N WHITNEY             40.25N  79.41W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   NWS EMPLOYEE

&&

EVENT NUMBER PBZ1100560 PBZ1100547 PBZ1100548 PBZ1100549 PBZ1100550
PBZ1100551 PBZ1100552 PBZ1100553 PBZ1100554 PBZ1100555 PBZ1100559
PBZ1100556 PBZ1100557 PBZ1100558

XX
Local storm report, Mar 23, 5:35 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND GST     1 WNW SHANNON           40.17N  80.65W
03/23/2011  M58 MPH          OHIO               WV   ASOS

            WHEELING AIRPORT

0505 PM     HAIL             WEXFORD                 40.63N  80.05W
03/23/2011  E1.25 INCH       ALLEGHENY          PA   PUBLIC

0510 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            LAWSON HEIGHTS AREA

0510 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0512 PM     HAIL             GREEN TREE              40.41N  80.05W
03/23/2011  E1.75 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0514 PM     HAIL             LATROBE                 40.31N  79.38W
03/23/2011  E1.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            LAWSON HEIGHTS

0515 PM     HAIL             GREEN TREE              40.41N  80.05W
03/23/2011  E1.75 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0515 PM     HAIL             ROSS TOWNSHIP           40.53N  80.02W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0516 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E1.75 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            OAKLAND SECTION

0517 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E1.25 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            PARKWAY NORTH HAZLET ST EXIT

0518 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0520 PM     HAIL             LINCOLN PLACE           40.37N  79.92W
03/23/2011  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0521 PM     HAIL             PITTSBURGH              40.44N  79.98W
03/23/2011  E1.75 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            OAKLAND SECTION

0532 PM     HAIL             WESTMORELAND CITY       40.33N  79.68W
03/23/2011  E1.00 INCH       WESTMORELAND       PA   PUBLIC

0533 PM     TSTM WND DMG     NEWELL                  40.07N  79.89W
03/23/2011                   FAYETTE            PA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

&&

EVENT NUMBER PBZ1100571 PBZ1100572 PBZ1100561 PBZ1100562 PBZ1100563
PBZ1100564 PBZ1100565 PBZ1100573 PBZ1100566 PBZ1100567 PBZ1100568
PBZ1100569 PBZ1100570 PBZ1100574 PBZ1100575

XX
Local storm report, Mar 23, 5:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     IRWIN                   40.32N  79.70W
03/23/2011                   WESTMORELAND       PA   PUBLIC

            TREES DOWN IN REALTON AREA.

&&

EVENT NUMBER PBZ1100576

XX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:16 PM EDTSevere Thunderstorm WarningPBZHancock59 min
Mar 23, 3:36 PM EDTSpecial Weather StatementPBZPreston, Tucker54 min
Mar 23, 3:36 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock54 min
Mar 23, 3:47 PM EDTSevere Thunderstorm WarningPBZMonongalia, Preston58 min
Mar 23, 4:20 PM EDTSevere Thunderstorm WarningPBZHancock40 min
Mar 23, 4:42 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock63 min
Mar 23, 5:46 PM EDTSevere Thunderstorm WarningPBZGarrett59 min
Mar 23, 3:45 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Indiana, Westmoreland60 min
Mar 23, 4:09 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence66 min
Mar 23, 4:18 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler27 min
Mar 23, 4:25 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland65 min
Mar 23, 4:34 PM EDTSevere Thunderstorm WarningPBZAllegheny, Indiana, Westmoreland56 min
Mar 23, 4:37 PM EDTTornado WarningPBZWestmoreland23 min
Mar 23, 4:54 PM EDTTornado WarningPBZIndiana, Westmoreland36 min
Mar 23, 4:55 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Washington, Westmoreland65 min
Mar 23, 5:14 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland47 min
Mar 23, 5:22 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Indiana, Westmoreland42 min
Mar 23, 5:26 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland39 min
Mar 23, 5:38 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington22 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Maryland, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.